MAUDE Adverse Event Report: PERFUSION SYSTEMS CUSTOM PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS CUSTOM PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number CB10W63R1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis: visual inspection shows the luer fitting is separated from the tubing.Device was cleaned using a 10% bleach solution.Additional visual inspection under magnification shows evidence of solvent residue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of the custom pack, separation of a solvent bond was noted and blood leaked from the pigtail connection.The device was not replaced.Patient required epinephrine, however there was no reported adverse patient effect.Specialist was giving a medication, noted blood leaking from connection.Attempted to dry off pigtail to identify site of leak and hub disconnected from tubing.Event was on at run hour 210.Blood flow was 0.55lpm and the pressure in the line it was connected to was 126mmhg.
 
Additional Manufacturer Narrative
Medtronic investigation: visual inspection showed the luer fitting was separated from the tubing.Additional visual inspection under magnification indicated evidence of solvent residue.After evaluation it was determined the user used this product outside of its indicated use (up to 6 hours), as the disconnection happen at 210 hours of use.The device history record was not reviewed as returned product analysis found no evidence of manufacturing issues with the returned device.Complaints received for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file indicated that this event did not exceed the risk zone.Therefore, no capa will be initiated at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of the custom pack, separation of a solvent bond was noted and blood leaked from the pigtail connection.The device was not replaced.Patient required epinephrine, however there was no reported adverse patient effect.Additional information received from the customer on july 15th, 2020: specialist was giving a medication, noted blood leaking from connection.Attempted to dry off pigtail to identify site of leak and hub disconnected from tubing.Disconnection occurred at run hour 210.Blood flow was 0.55 lpm and the pressure in the line it was connected to was 126mmhg.

Brand Name
CUSTOM PACK
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key10372104
Report Number2184009-2020-00038
Device Sequence Number14051219
Product Code DWF
UDI-Device Identifier00763000341039
UDI-Public00763000341039
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model NumberCB10W63R1
Device Catalogue NumberCB10W63R1
Device Lot Number219390556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;